Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2005, 8:14 PM CDT for Knox County, Lewis County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 4, 2005, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 050115 SVRLSX MOC103-111-050200- /O.NEW.KLSX.SV.W.0106.050605T0114Z-050605T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 814 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KNOX COUNTY IN NORTHEAST MISSOURI LEWIS COUNTY IN NORTHEAST MISSOURI * UNTIL 900 PM CDT * AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR STEFFENVILLE...OR ABOUT 18 MILES SOUTHEAST OF EDINA...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LA BELLE LEWISTOWN SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3995 9209 3996 9173 4025 9151 4025 9194 $$ RP
1 follow-up statement
000 WWUS53 KLSX 050138 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 836 PM CDT SAT JUN 4 2005 MOC103-111-050200- /O.CON.KLSX.SV.W.0106.000000T0000Z-050605T0200Z/ LEWIS MO-KNOX MO- 836 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR SOUTHEASTERN KNOX AND LEWIS COUNTIES... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL OVER LEWISTOWN...MOVING NORTHEAST AT 35 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEWARK...LEWISTOWN...AND NEW COURT AND RURAL NORTHERN LEWIS COUNTY TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3995 9209 3996 9173 4025 9151 4025 9194 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 3:10 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SAT JUN 4 2005 .DISCUSSION... SUMMER-LIKE PTTN HAS EVOLVED OVR CTRL U.S. WITH RTN OF WARM HUMID DAYS. MOST OF FA MISSED ON PCPN THIS MRNG AND DRY PTTN DIFFICULT TO BRK. UA SYNOP FLOW HAS 500MB CLZD LO OVR ERN CO WITH RDGG FM ERN GLF MEX N TO GT LKS AND E PAC. SVRL S/WVS MOVG NE ARND PLNS LO TO TRIGGER PDS OF TSRA AS INSTABILITY INCREASES OVR RGN. BOTH NAM AND GFS HAVING DIFFICULTY IN TIMING AND PLACEMENT OF PCPN AND NCAR WRF HAS BEEN MDL OF CHOICE FOR FA FOR LAST 2 DAYS. 500MB LO TO LIFT NE INT WRN ONT BY 36HRS WITH RDGG OVR PLNS AS L/WV TROF MOVS INLAND IN PAC NW BY 48HRS. BEST CHCS FOR PCPN FOR FA TO BE LT TNGT AND SUN THEN LESS CHCS FOR ERLY AND MID WK AS RDG BLDS OVR RGN. MOS TEMPS IN FAIRLY CLS AGMT AND ONLY MADE MINOR ADJS. MAXES TO BE IN MID-UPR 80S AND MINS UPR 60S-LOW 70S WITH 2-3 DEG WRMR IN METRO RGN. WITH WRN PTN FA IN MDT RISK TNGT WL INCLD RISK OF STG SFC WNDS/LRG HAIL IN ZNS THERE. AFT NR TERM...NXT CHCS FOR PCPN APPRS TO BE WED NGT THRU FRI IN XTNDD AS UPR RDG MOVS E OF FA AND RGN COMES UNDER SWLY FLOW AGAIN. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 73 90 69 89 / 40 40 30 20 QUINCY 70 87 64 86 / 70 40 30 20 COLUMBIA 69 87 65 89 / 60 40 30 20 JEFFERSON CITY 69 87 66 89 / 60 40 30 20 SALEM 70 88 67 87 / 40 40 40 20 FARMINGTON 70 88 67 86 / 40 40 40 20 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BECHTOLD
Hazardous weather outlook, Jun 4, 4:48 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 448 PM CDT SAT JUN 4 2005 ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200- BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 448 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052- 059>064-072-051200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN- MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS- ST LOUIS CITY-WARREN- 448 PM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING ACROSS NORTHEASTERN KANSAS AND NORTHWESTERN MISSOURI...THERE IS A CHANCE THAT THESE THUNDERSTORMS WILL SPREAD INTO CENTRAL AND NORTHEAST MISSOURI LATE THIS EVENING...AND MOVE ACROSS WEST CENTRAL ILLINOIS AND EAST CENTRAL MISSOURI OVERNIGHT. DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE MAIN THREATS WITH THESE THUNDERSTORMS IF THEY MAINTAIN THERE STRENGTH AND MOVE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND OVERNIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:04 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 41 min |
| Jun 4, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 22 min |
| Jun 4, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Jun 4, 9:47 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 19 min |
| Jun 5, 3:09 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.